A 18-year-old male asked:
I have been taking lymecycline for about 3 weeks now and within the first week of taking, a boil appeared and it come and goes without busting. help?
1 doctor answer • 1 doctor weighed in
Emergency Medicine 30 years experience
If treating acne: Its possible that the antibiotic is containing the boil and thus preventing it from coming to a head and "busting" open so it can drain. Very warm wet compresses held against the boil for 10 minutes 4 times a day will draw it to the surface so it can open up and drain. You might even consider stopping the antibiotic for a few days to allow this to happen but probably won't have to.
315 viewsAnswered >2 years ago
Last updated Jun 24, 2018
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.